The Mathematical Institute, University of Oxford, Eprints Archive

Asymptotic approximation of eigenvalues of vector equations

Chapman, S. J. and Salazar, J. D. (2005) Asymptotic approximation of eigenvalues of vector equations. Eurpoean Journal of Applied Mathematics, 16 (4). pp. 447-466. ISSN 0956-7925

[img]
Preview
PDF
247Kb

Abstract

A vectorial extension of the Keller-Rubinow method of computing asymptotic approximations of eigenvalues in bounded domains is presented. The method is applied to the problem of a multimode step-profile cylindrical optical fibre, including the effects of polarisation. A comparison of the asymptotic results with the exact eigenvalues is made when these are available, and the agreement is shown to be good.

Item Type:Article
Subjects:O - Z > Partial differential equations
Research Groups:Oxford Centre for Industrial and Applied Mathematics
ID Code:293
Deposited By:Jon Chapman
Deposited On:03 Oct 2006
Last Modified:20 Jul 2009 14:20

Repository Staff Only: item control page